zebra1Contributor
schizophrenia - withdrawal from antipsychotics
Hi everyone, this is my first post but thought I’d reach out as I don’t know where else to ask.
my brother has been diagnosed with schizophrenia and has been on a low dose of an antipsychotic for the past 18 months or so. It has led to some negative side effects, mainly relating to just feeling flat and blunted emotions. I have found out that he stopped taking his medication 5 days ago, and now he is a lot more talkative and full of energy. But I’m worried that it’s leading to some sort of manic state (which he hasn’t experienced before as previously his psychotic episodes involved feeling very low/suicidal). I know if I go to the psychiatrist they’ll make him go back on immediately, and I know they won’t be happy. I’m both worried that he is experienced withdrawal /rebound psychosis, but I don’t want to go behind his back and “dob” to his psychiatrist, knowing that he won’t like it, and will likely be forced back on it against his will. Any thoughts or ideas?